Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 21, 2020, 3:59 PM CDT for Polk County, Wisconsin. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2020, 3:59 PM CDT (20:59 UTC)
- Expired
- Jul 21, 2020, 4:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 95 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:30 PM CDT | FUNNEL CLOUD | 5 Ne Nye, WI | BRIEF FUNNEL CLOUD AROUND BEAR LAKE IN POLK COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
713
WWUS83 KMPX 212059
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
359 PM CDT Tue Jul 21 2020
WIZ014-212130-
Polk-
359 PM CDT Tue Jul 21 2020
...THUNDERSTORMS WITH THE POTENTIAL FOR FUNNEL CLOUDS WILL AFFECT
SOUTH CENTRAL POLK COUNTY...
At 358 PM CDT, thunderstorms were located over Dresser, or 33 miles
east of Cambridge, moving southeast at 40 mph.
Locations impacted include...
Amery, Osceola, St. Croix Falls, Taylors Falls, Centuria, Dresser,
Deronda, Osceola Airport, Nye and Wanderoos.
This includes U.S. Highway 8 in Minnesota near mile marker 22.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Funnel clouds from this thunderstorm could briefly touch down as
weak tornadoes. People in the effected area should remain inside a
sturdy structure until the thunderstorm passes.
LAT...LON 4521 9228 4521 9267 4533 9271 4536 9270
4539 9267 4547 9254
TIME...MOT...LOC 2058Z 316DEG 37KT 4536 9258
$$
DyeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:52 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 21, 2:52 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 252 PM CDT Tue Jul 21 2020 .SHORT TERM...(This evening through Wednesday night) Issued at 252 PM CDT Tue Jul 21 2020 Continue to monitor convective activity closely this afternoon, given the potential for non-supercell tornadogenesis in a highly sheared low-level environment. Any tornado or damaging wind occurrence would be short-lived and isolated in nature. This evening showers and thunderstorms linger over west central Wisconsin, with clearing skies for western areas. Temperatures will cool into the 50s in most locations tonight as surface high pressure settles in. A dry and seasonably cool day is expected on Wednesday, although low clouds look to linger over west central Wisconsin. Another night with lows in the 50s is expected on Wednesday night before the heat and humidity begin to build. .LONG TERM...(Thursday through Tuesday) Issued at 252 PM CDT Tue Jul 21 2020 The two main issues in the long term are the return of sultry conditions and a few chances for thunderstorms. Thursday should be mainly dry across the CWA as upper level ridging strengthens over the middle of the CONUS. Temperatures will begin to warm compared to the more comfortable temperatures of the last few days. Dew points will start to rise as well as we say goodbye dew points in the 50s for a while. Temperatures and dewpoints continue to increase into the weekend as warm moist area advects into the area in the south/southwesterly low level flow. There will be periodic chances for showers and thunderstorms as shortwave energy rounds the top of the ridge. Confidence continues to increase in potentially dangerous heat this weekend with the models showing high temperatures reaching the upper 80s and low 90s this weekend, with heat indices in the upper 90s to low 100s. As for Precipitation chances, there is a chance for showers and thunderstorms on Friday with the passage of the warm front, but the better chances look to be north of the CWA. On Saturday, shortwave energy topping the ridge should provide for showers and thunderstorms to develop across the area. With CAPE values forecast to reach 3000+ J/kg and bulk shear values of 30+ kts strong to severe storms could be possible Saturday afternoon. PWATS are forecast to surge to 2+ inches which could lead to heavy rainfall Saturday into Sunday. Early next week we may get some relief from the heat as the flow aloft becomes more northwest as the broad ridge over the central Conus shifts to the west. Highs should fall back to more seasonable levels in the 80s, with dew points falling back into the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1155 AM CDT Tue Jul 21 2020 Shower and thunderstorm redevelopment is expected this afternoon from east central MN into west central WI as breaks in the low cloud deck become more numerous. Have included Tempos accordingly at KMSP/KRNH/KEAU with attendant reductions back to MVFR with shower and thunderstorm activity. Skies clear out tonight, but then patchy fog/stratus development is possible overnight. Southerly winds shift to the northwest with the frontal passage, then reduce to around or below 5 knots tonight. KMSP...The primary window for shower/thunderstorm redevelopment is 18Z-22Z. After that, the main concern is the potential for MVFR ceilings overnight. Cannot entirely rule out dipping to around 1500 feet prior to daybreak Wednesday. /OUTLOOK FOR KMSP/ THU...VFR. SE wind 10 kts. FRI...VFR. Chc TSRA/MVFR. S wind 10-15 kts. SAT...VFR. Chc TSRA/MVFR. SSW wind 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM...CEO AVIATION...LS
Hazardous weather outlook, Jul 21, 10:37 AM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1037 AM CDT Tue Jul 21 2020 MNZ041>045-049>053-058>063-066>070-075>078-084-085-093-WIZ014>016- 023>028-221545- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne- Isanti-Chisago-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue- Waseca-Steele-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn- Pepin-Chippewa-Eau Claire- 1037 AM CDT Tue Jul 21 2020 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...west central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight. Showers and thunderstorms are expected to redevelop this afternoon. The strength of these thunderstorms will depend largely on the extent of clearing and attendant heating that occurs in the wake of the morning showers and thunderstorms. Given today's atmospheric setup, funnel clouds appear possible this afternoon, primarily north of Interstate 94. Funnel clouds that develop in this type of scenario rarely touch down as tornadoes, but certainly could if enough heating from the sun is realized. In addition for the potential of a few short-lived, weak tornadoes, severe storms will be possible, generally along and east of the Interstate 35 corridor. Hail and damaging winds could occur with these storms. Heavy rainfall will also be possible with storms through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are occasional chances for thunderstorms from Thursday night through Monday. The threat for severe weather any of these days is low at this time. Heat and humidity will return by this weekend, with afternoon heat indices near or exceeding 100 degrees possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon. MNZ047-048-054>057-064-065-073-074-082-083-091-092-221545- Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Yellow Medicine-Renville-Redwood-Brown-Watonwan-Blue Earth-Martin- Faribault- 1037 AM CDT Tue Jul 21 2020 This Hazardous Weather Outlook is for portions of central Minnesota...south central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Today and Tonight. Isolated thunderstorms are possible this afternoon. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are occasional chances for thunderstorms from Thursday night through Monday. The threat for severe weather any of these days is low at this time. Heat and humidity will return by this weekend, with afternoon heat indices near or exceeding 100 degrees possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jul 21, 11:28 AM CDT, 4 hours 31 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1128 AM CDT Tue Jul 21 2020 MNZ042>045-049>053-211830- Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago- Including the cities of Long Prairie, Little Falls, Princeton, Mora, St Cloud, Sauk Rapids, Elk River, Cambridge, and Center City 1128 AM CDT Tue Jul 21 2020 ...FUNNEL CLOUDS POSSIBLE ACROSS CENTRAL MINNESOTA THIS AFTERNOON... Atmospheric conditions are favorable for the development of funnel clouds this afternoon across central Minnesota. These types of funnel clouds are usually short lived and weak, however, they can and occasionally do touch the ground and cause minor damage. Because of this possibility, if you see one of these funnel clouds approaching the ground, take cover immediately.
Special weather statement, Jul 21, 11:36 AM CDT, 4 hours 23 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1136 AM CDT Tue Jul 21 2020 MNZ042>045-049>053-212100- Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago- Including the cities of Long Prairie, Little Falls, Princeton, Mora, St Cloud, Sauk Rapids, Elk River, Cambridge, and Center City 1136 AM CDT Tue Jul 21 2020 ...FUNNEL CLOUDS POSSIBLE ACROSS CENTRAL MINNESOTA THIS AFTERNOON... Atmospheric conditions are favorable for the development of funnel clouds this afternoon across central Minnesota. These types of funnel clouds are usually short lived and weak, however, they can and occasionally do touch the ground and cause minor damage. Because of this possibility, if you see one of these funnel clouds approaching the ground, take cover immediately.
Special weather statement, Jul 21, 2:31 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 231 PM CDT Tue Jul 21 2020 MNZ052-053-212000- Isanti-Chisago- 231 PM CDT Tue Jul 21 2020 ...THUNDERSTORMS WITH THE POTENTIAL FOR FUNNEL CLOUDS WILL AFFECT CENTRAL CHISAGO AND SOUTHEASTERN ISANTI COUNTIES... At 230 PM CDT, thunderstorms were located near North Branch, or near Cambridge, moving east at 20 mph. Locations impacted include... North Branch, Spring Lake, Weber, Branch and Wild River State Park. This includes Interstate 35 between mile markers 144 and 153. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Funnel clouds from this thunderstorm could briefly touch down as weak tornadoes. People in the effected area should remain inside a sturdy structure until the shower/thunderstorm passes. LAT...LON 4561 9289 4545 9282 4546 9318 4556 9319 TIME...MOT...LOC 1930Z 257DEG 18KT 4552 9310 Dye
Special weather statement, Jul 21, 2:38 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
238 PM CDT Tue Jul 21 2020
MNZ092-212000-
Faribault-
238 PM CDT Tue Jul 21 2020
...THUNDERSTORMS WITH THE POTENTIAL FOR FUNNEL CLOUDS WILL AFFECT
SOUTHERN FARIBAULT COUNTY...
At 237 PM CDT, thunderstorms were located near Elmore, or 23 miles
east of Fairmont, moving east at 25 mph.
Locations impacted include...
Elmore, Bricelyn, Frost, Kiester and Walters.
This includes the following highways...
Interstate 90 between mile markers 129 and 139.
U.S. Highway 169 between mile markers 1 and 8.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Funnel clouds from this thunderstorm could briefly touch down as
weak tornadoes. People in the effected area should remain inside a
sturdy structure until the thunderstorm passes.
LAT...LON 4360 9415 4370 9374 4355 9364 4350 9365
4350 9410
TIME...MOT...LOC 1937Z 249DEG 21KT 4355 9402
DyeSpecial weather statement, Jul 21, 2:59 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
259 PM CDT Tue Jul 21 2020
MNZ053-212030-
Chisago-
259 PM CDT Tue Jul 21 2020
...THUNDERSTORMS WITH THE POTENTIAL FOR FUNNEL CLOUDS WILL AFFECT
SOUTHEASTERN CHISAGO COUNTY...
At 258 PM CDT, thunderstorms were located near North Branch, or 14
miles east of Cambridge, moving east at 25 mph.
Locations impacted include...
North Branch, Chisago City, Lindstrom, Stacy, Taylors Falls, Center
City, Shafer, Branch and Wild River State Park.
This includes the following highways...
Interstate 35 between mile markers 139 and 148.
U.S. Highway 8 in Minnesota between mile markers 10 and 22.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Funnel clouds from this thunderstorm could briefly touch down as
weak tornadoes. People in the effected area should remain inside a
sturdy structure until the thunderstorm passes.
LAT...LON 4551 9273 4548 9270 4545 9265 4540 9265
4539 9267 4537 9268 4538 9302 4552 9302
4553 9273
TIME...MOT...LOC 1958Z 271DEG 24KT 4546 9295
DyeSpecial weather statement, Jul 21, 3:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
359 PM CDT Tue Jul 21 2020
WIZ014-212130-
Polk-
359 PM CDT Tue Jul 21 2020
...THUNDERSTORMS WITH THE POTENTIAL FOR FUNNEL CLOUDS WILL AFFECT
SOUTH CENTRAL POLK COUNTY...
At 358 PM CDT, thunderstorms were located over Dresser, or 33 miles
east of Cambridge, moving southeast at 40 mph.
Locations impacted include...
Amery, Osceola, St. Croix Falls, Taylors Falls, Centuria, Dresser,
Deronda, Osceola Airport, Nye and Wanderoos.
This includes U.S. Highway 8 in Minnesota near mile marker 22.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Funnel clouds from this thunderstorm could briefly touch down as
weak tornadoes. People in the effected area should remain inside a
sturdy structure until the thunderstorm passes.
LAT...LON 4521 9228 4521 9267 4533 9271 4536 9270
4539 9267 4547 9254
TIME...MOT...LOC 2058Z 316DEG 37KT 4536 9258
DyeThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:13 AM CDT | Special Weather Statement | MPX | Stearns | 62 min |
| Jul 21, 2:31 PM CDT | Special Weather Statement | MPX | Chisago | 29 min |
| Jul 21, 2:38 PM CDT | Special Weather Statement | MPX | Faribault | 22 min |
| Jul 21, 2:59 PM CDT | Special Weather Statement | MPX | Chisago | 31 min |
| Jul 21, 4:31 PM CDT | Special Weather Statement | MPX | Polk | 44 min |
| Jul 21, 5:15 PM CDT | Special Weather Statement | MPX | Polk | 60 min |
| Jul 21, 5:39 PM CDT | Special Weather Statement | MPX | Barron | 51 min |
| Jul 21, 5:39 PM CDT | Tornado Warning | MPX | Barron | 36 min |
| Jul 21, 5:42 PM CDT | Tornado Warning | MPX | Barron, Dunn | 33 min |
| Jul 21, 6:14 PM CDT | Tornado Warning | MPX | Barron | 3 min |
| Jul 21, 6:15 PM CDT | Tornado Warning | MPX | Dunn | 60 min |
| Jul 21, 6:15 PM CDT | Tornado Warning | MPX | Barron | 45 min |
| Jul 21, 6:23 PM CDT | Tornado Warning | MPX | Barron | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.